Is my boyfriend going to die?
Apr 25, 2010
My boyfriend got very sick and was diagnosed with Aids in a hospital a year and a half ago. He's been taking atripla for a little less than a year and hos cd-4 count has gone from 27 to 300 and his viral load went from off the charts to undetectable. No one informed him that he Gould take his meds at the same time every night and he recently missed one dose. He just found out his viral load is at 300,000 and he will have to change meds. We are freaking out now. What if his new meds aren't as affective? He's told me that if he has to take more than one pill a night or if he becomes sick from the new meds(I.e. Vomitting) that he will discontinue usig them. I don't want to loose him and I feel as though the doctors aren't the greatest. Were also concerned that this will put him in a new tier and what happens if he forgets again is placed in another tier and then no matter what, he cant become healthy again? What do we do?
Response from Dr. Holodniy
There are many HIV treatment options if it is determined that the viral load rebound is associated with failure of Atripla. This can be accomplished by getting a resistance test. However, things will likely get somewhat more complicated (more pills or separate doses per day) and so adherence becomes important to make sure he is not missing doses.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chances Of Catching HIV From Blowjob From A Prostitute
- Blood In Semen After Anal Sex Worried I Have HIV
- Chills After Mutual Masturbation Worried I Have HIV
- Itchy Testicles After Masturbation Sign Of HIV AIDS
- Iodine Usefulness For Vaginal Infections
- Can Hiv Be Transmitted By Oral With Only Precum?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.